Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Trileptal = liver problems???****UPDATE***

Posted by on Feb. 9, 2011 at 9:36 PM
  • 28 Replies

My son is on trileptal and has been complaining maybe every other day his stomach hurts. but not just an upset stomach, more like sharp pain that come and go. it actually knocks him off his feet. today i noticed his hands were turning yellow while at the ent and he told me to go to ds pedi and ask for a refferal to get liver function testing done. so i hurried over there and they poked his finger and drew a small amount of blood. he is anemic. dr said thats why he gets the stabbing pains. he has gained 3lbs in 2wks and just looks bloated. im worried. i just took him to the pedi (which i despise and dont trust) for the referal because i have to have a primary care physician and the pedi wont be changed til march. anyways, he just threw up and he is in pain laying next to me. im rubbing his belly and he is taking sips of water. should i go to the ER or believe the pedi?

idk if trileptal causes liver problems. if someone could look it up for me i would forever love you. im mobile so i cant.

 

 

UPDATE***

 

so i took ds to the neuro in the morning and he just changed ds medicine, then i took him to driscoll childrens hospital and they said they didnt have the equipment to handle what was wrong with my son. i almost broke down because it scared the shit out of me thinking aweful things. i was on my way to the emergency room and i decided to call the pedi and see what they would say. they said they would refer me to the hospital so i didnt have to wait so long at the er. so off i went to the dr office so i could get the refferal. then the dr, came in saw kevin and had two blood tests done, one for liver function and one for hepatitis. i didnt take him to the hospital. the dr said if his stomach swelled up or he turned yellow again to call the clinic and they would call the hospital to have a room ready for him. i take him back tomorrow for the results of the tests and hopefully for some answers. please continue to keep my baby in your prayers. we are still not out of the woods


  

This is my princess. She is just about 6yrs old. A cheerleader, plays soccer, loves public school, and I love her more than life itself!

  

This is my little man. He is 4yrs old. Most of the time he sleeps with mommy, he is extended harnessed til he weighs 65lbs and I love him to death.




by on Feb. 9, 2011 at 9:36 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
angie729
by Ruby Member on Feb. 9, 2011 at 9:42 PM

My son used to take that years ago...they always montiored him closley when he was on it. Give me a sec and I will try to google something on it for you.

Kristin2008
by on Feb. 9, 2011 at 9:42 PM

I would take him to the ER.

sadeyez11
by on Feb. 9, 2011 at 9:42 PM

=?utf-8?b?VW50aXRsZWQ=?=

This is what his tummy looks like. it just feels bloated.
Posted on CafeMom Mobile
angie729
by Ruby Member on Feb. 9, 2011 at 9:43 PM

Trileptal Side Effects

Trileptal can reduce the sodium in your body to dangerously low levels, which can cause a life-threatening electrolyte imbalance. Contact your doctor right away if you have nausea, vomiting, weakness, thirst, loss of appetite, headache, confusion, hallucinations, muscle pain or weakness, and/or increased or more severe seizures.

Get emergency medical help if you have any of these signs of an allergic reaction to Trileptal: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.

Call your doctor at once if you have any of these serious side effects:

  • sore throat, and headache with a severe blistering, peeling, and red skin rash;

  • jaundice (yellowing of the skin or eyes);

  • fever, swollen glands, flu-like symptoms;

  • easy bruising or bleeding, unusual weakness;

  • urinating less than usual or not at all; or

  • increased seizures.

Less serious Trileptal side effects may include:

  • mild nausea, vomiting, stomach pain, diarrhea;

  • problems with speech, balance, or coordination;

  • blurred vision;

  • mental slowness, trouble concentrating;

  • tremors or shaking;

  • dizziness, drowsiness; or

  • skin rash.

This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect. You may report side effects to FDA at 1-800-FDA-1088.

See also: Trileptal side effects (in more detail)

What other drugs will affect Trileptal?

Before using Trileptal, tell your doctor about all other seizure medications you are taking, including:

  • carbamazepine (Carbatrol, Tegretol);

  • phenobarbital (Luminal, Solfoton);

  • phenytoin (Dilantin); or

  • valproic acid (Depakene).

There are many other medicines that can interact with Trileptal. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor. Keep a list with you of all the medicines you use and show this list to any doctor or other healthcare provider who treats you.

Compare Trileptal with other medications

Where can I get more information?

  • Your pharmacist has information about Trileptal.

What does my medication look like?

Oxcarbazepine is available with a prescription under the brand name Trileptal. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Trileptal 150 mg - pale green-grey oval-shaped tablet

  • Trileptal 300 mg - yellow oval-shaped tablet

  • Trileptal 600 mg - light pink oval-shaped tablet

  • Trileptal Suspension (60 mg/mL)- off-white to slightly brown or red liquid

Dilantin Side Effects
Dilantin Lawsuit - Stevens Johnson Dilatin causes side effects
www.StevensJohnsonSyndrome.org
Prescription Program
Prescriptions for Uninsured Americans under age 65
www.scbn.org
  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others and use this medication only for the condition prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.

Copyright 1996-2009 Cerner Multum, Inc. Version: 6.01. Revision Date: 5/07/2009 3:17:54 PM.

<script type="text/javascript" charset="ISO-8859-1" src="http://as.webmd.com/js.ng/Params.richmedia=yes&transactionID=76165176&tile=76165176&site=2&affiliate=38&xpg=1812&pos=113"></script>
About Drugs.com
Your Privacy
Kristin2008
by on Feb. 9, 2011 at 9:43 PM

Abdominal pain is a side effect.

sadeyez11
by on Feb. 9, 2011 at 9:44 PM
Thank you


Quoting angie729:

My son used to take that years ago...they always montiored him closley when he was on it. Give me a sec and I will try to google something on it for you.


Posted on CafeMom Mobile
Rowdys.Mommy
by on Feb. 9, 2011 at 9:44 PM
Go to the ER! the liver is no joke and that looks like a swollen liver to me.
Posted on CafeMom Mobile
leli1
by on Feb. 9, 2011 at 9:44 PM
I have no idea but here's a bump for ya.
Posted on CafeMom Mobile
Libertysmom384
by on Feb. 9, 2011 at 9:47 PM

You need to take him to the er! I'm sorry but his belly doesn't look right not to mention the pains.."flu like symptoms/vomitting" and yellowing of his hands!!! Take him to the er at your nearest childrens hospital!

angie729
by Ruby Member on Feb. 9, 2011 at 9:49 PM

Your welcome...I hope he gets better. I think I would prob take him in if I were you...at least it will put your mind at ease. I hope he is better soon.

Quoting sadeyez11:

Thank you


Quoting angie729:

My son used to take that years ago...they always montiored him closley when he was on it. Give me a sec and I will try to google something on it for you.




Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)